MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Catalog Number CATD
Medical Device Problem Codes Collapse (1099); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the first catd was ovalized approximately 51.0 cm from the hub.Conclusions: evaluation of the returned devices revealed that both returned catds were ovalized.This type of damage typically occurs due to damage in transit.If the device slips between the top and bottom packaging tray, and the packaging is forcefully gripped, damage such as this may occur.A mandrel was attempted to be advanced through both catds.However, resistance was encountered as the mandrel met the ovalization in the distal tip of the catheters and the mandrel advanced out of the distal tip with some resistance.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00619.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the tips of two indigo system catd aspiration catheters (catds) were crushed upon removal from the packaging.The damages to the catds were found prior to use.Therefore, the catds were not used in the procedure.The procedure completed using a thrombectomy device.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7355975
Report Number3005168196-2018-00618
Device Sequence Number13867475
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Catalogue NumberCATD
Device Lot NumberF74552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1